On solutions of one-dimensional stochastic differential equations without drift

  • H. J. Engelbert
  • W. Schmidt
Article

Summary

We consider the stochastic differential equation dX t =b(X t )dW t , t≧0, where b is a real-valued (universally) measurable function and W is a Wiener process. In the previous paper [8] the authors have shown that a nontrivial weak solution of this equation exists for all initial distributions if and only if b−2 is locally integrable. However, the uniqueness in law fails in general. In the present paper we give a complete description of all solutions by construction from a so-called fundamental solution. The fundamental solution has no sojourn time in the zeros of b and the general solution can be obtained from it by time delay in the zeros of b. Furthermore, some properties of solutions are investigated. Thus we characterize the set of all strong Markov solutions and a certain class of Markov solutions. We construct examples of Markov solutions which are not strong Markov. Finally, we study the representation property of solutions. In the Appendix, a few results on the time change of arbitrary strong Markov continuous local martingales and perfect additive functionals of them are collected. The basic method of the paper consists in a systematic use of random time change.

Keywords

Weak Solution Mathematical Biology Fundamental Solution Stochastic Differential Equation Initial Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Azéma, J., Yor, M.: Temps locaux. Astérisque 52–53 (1978)Google Scholar
  2. 2.
    Dellacherie, C.: Capacités et processus stochastiques. Berlin-Heidelberg-New York: Springer1972Google Scholar
  3. 3.
    Dellacherie, C., Meyer, P.A.: Probabilités et potentiel. Paris: Hermann 1975Google Scholar
  4. 4.
    Dynkin, E.B.: Markov processes. Berlin-Heidelberg-New York: Springer 1965Google Scholar
  5. 5.
    Engelbert, H.J., Hess, J.: Stochastic integrals of continuous local martingales I. Math. Nachr. 97, 325–343 (1980)Google Scholar
  6. 6.
    Engelbert, H.J., Hess, J.: Stochastic integrals of continuous local martingales II. Math. Nachr. 100, 249–269 (1981)Google Scholar
  7. 7.
    Engelbert, H.J., Hess, J.: Integral representation with respect to stopped continuous local martingales. Stochastics 4, 121–142 (1980)Google Scholar
  8. 8.
    Engelbert, H.J., Schmidt, W.: On the behaviour of certain functionals of the Wiener process and applications to stochastic differential equations. In: Stochastic Differential Systems, Proceedings of the 3rd IFIP-WG 7/1 Working Conference, Lecture Notes in Control and Information Sciences 36, 47–55. Berlin-Heidelberg-New York: Springer 1981Google Scholar
  9. 9.
    Engelbert, H.J., Schmidt, W.: Strong Markov continuous local martingales and solutions of one-dimensional stochastic differential equations. In preparationGoogle Scholar
  10. 10.
    Gihman, I.I., Skorohod, A.V.: Stochastic differential equations. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  11. 11.
    Gihman, I.I., Skorohod, A.V.: The theory of stochastic processes Vol. III. Berlin-Heidelberg-New York: Springer 1979Google Scholar
  12. 12.
    Girsanov, I.V.: An example of nonuniqueness of the solution of K. Itô's stochastic integral equation (in Russian). Teor. Verojatnost i Primenen. 7, 336–342 (1962)Google Scholar
  13. 13.
    Ikeda, N., Watanabe, S.: Stochastic differential equations and diffusion processes. Amsterdam-Oxford-New York: North Holland 1981, Tokyo: Kodansha 1981Google Scholar
  14. 14.
    Itô, K., McKean, H.P.: Diffusion processes and their sample paths. Berlin-Heidelberg-New York: Springer 1965Google Scholar
  15. 15.
    Kazamaki, N.: Changes of time, stochastic integrals, and weak martingales. Z. Wahrscheinlich-keitstheorie verw. Gebiete 22, 25–32 (1972)Google Scholar
  16. 16.
    McKean, H.P.: Stochastic integrals. New York-London: Academic Press 1969Google Scholar
  17. 17.
    Meyer, P.A.: La perfection en probabilité. In: Sémin. de Probabilités VI, Lecture Notes in Mathematics 258, 243–252. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  18. 18.
    Orey, S.: Conditions for the absolute continuity of two diffusions. Trans. Amer. Math. Soc. 193, 130–140 (1974)Google Scholar
  19. 19.
    Stroock, D.W., Yor, M.: On extremal solutions of martingale problems. Ann. Sci. Ecole Norm. Sup. 4∘ serie, 13, 95–164 (1980)Google Scholar
  20. 20.
    Tanaka, H.: Note on continuous additive functionals of the 1-dimensional Brownian path. Z. Wahrscheinlichkeitstheorie verw. Gebiete 1, 251–257 (1963)Google Scholar
  21. 21.
    Walsh, J.B.: The perfection of multiplicative functionals. In: Sémin. de Probabilités VI, Lecture Notes in Mathematics 258, 233–242. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  22. 22.
    Wang, A.T.: Generalized Itô's formula and additive functionals of a Brownian motion. Z. Wahrscheinlichkeitstheorie verw. Gebiete 41, 153–159 (1977)Google Scholar
  23. 23.
    Watanabe, S.: Solution of stochastic differential equations by random time change. Appl. Math. Optim. 2, 90–96 (1975)Google Scholar
  24. 24.
    Yershov, M.P.: On stochastic equations. In: Proceedings of the 2nd Japan-USSR Symp. Probability Theory, Lecture Notes in Mathematics 330, 527–530. Berlin-Heidelberg-New York: Springer 1973Google Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • H. J. Engelbert
    • 1
  • W. Schmidt
    • 1
  1. 1.Sektion MathematikFriedrich-Schiller-UniversitätJenaGermany

Personalised recommendations